Risk of anaphylaxis from aprotinin re-exposure during LVAD removal and heart transplantation.

Published

Journal Article

Aprotinin has been shown to reduce transfusion requirements in re-operative cardiac surgery and in implantation of long-term left ventricular assist devices (LVAD). However, it is an antigenic polypeptide and re-exposure is associated with a small incidence of anaphylaxis. This report describes 2 cases of anaphylactic response to aprotinin when the agent was employed for both the LVAD implant and for the subsequent explant and cardiac transplant. Early re-exposure to just the test dose was associated with a significant incidence of anaphylaxis.

Full Text

Duke Authors

Cited Authors

  • Milano, CA; Patel, VS; Smith, PK; Smith, MS

Published Date

  • October 2002

Published In

Volume / Issue

  • 21 / 10

Start / End Page

  • 1127 - 1130

PubMed ID

  • 12398879

Pubmed Central ID

  • 12398879

International Standard Serial Number (ISSN)

  • 1053-2498

Digital Object Identifier (DOI)

  • 10.1016/s1053-2498(02)00395-9

Language

  • eng

Conference Location

  • United States